Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 37, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 19, 2013, 2:51 AM CDT for 5 counties in Iowa. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2013, 2:51 AM CDT (07:51 UTC)
- Expired
- May 19, 2013, 3:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, IA, Humboldt County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 126 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1935 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
320
WUUS53 KDMX 190751
SVRDMX
IAC025-091-151-161-187-190830-
/O.NEW.KDMX.SV.W.0037.130519T0751Z-130519T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
251 AM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN WEST CENTRAL IOWA...
SOUTHWESTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
SOUTHERN POCAHONTAS COUNTY IN NORTHWEST IOWA...
SAC COUNTY IN WEST CENTRAL IOWA...
NORTHWESTERN WEBSTER COUNTY IN CENTRAL IOWA...
* UNTIL 330 AM CDT
* AT 248 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF LAKE VIEW TO LAKE CITY TO
9 MILES SOUTHEAST OF LAKE CITY...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAC CITY...ROCKWELL CITY...MANSON...POCAHONTAS...LOHRVILLE...
EARLY...LYTTON...NEMAHA...RINARD...JOLLEY...KNIERIM...FONDA...
POMEROY...VARINA...BARNUM...PALMER...CLARE...PIONEER AND GILMORE
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4257 9511 4257 9492 4281 9491 4275 9445
4267 9425 4221 9457 4221 9482 4231 9531
TIME...MOT...LOC 0752Z 211DEG 44KT 4239 9510 4232 9477
4224 9455
HAIL...<.75IN
WIND...60MPH
$$
BEERENDS3 follow-up statements
274
WWUS53 KDMX 190812
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
312 AM CDT SUN MAY 19 2013
IAC025-091-151-161-187-190830-
/O.CON.KDMX.SV.W.0037.000000T0000Z-130519T0830Z/
SAC IA-POCAHONTAS IA-HUMBOLDT IA-CALHOUN IA-WEBSTER IA-
312 AM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WEBSTER...CALHOUN...SOUTHWESTERN HUMBOLDT...SOUTHERN POCAHONTAS AND
SAC COUNTIES UNTIL 330 AM CDT...
AT 307 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEWELL TO MANSON TO 9 MILES EAST OF ROCKWELL
CITY...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
POCAHONTAS...BARNUM...PALMER...VARINA...CLARE...PIONEER AND GILMORE
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4257 9511 4257 9492 4281 9491 4275 9445
4267 9425 4221 9457 4221 9482 4231 9531
TIME...MOT...LOC 0812Z 211DEG 44KT 4261 9496 4257 9457
4246 9440
HAIL...0.75IN
WIND...60MPH
$$
BEERENDS554
WWUS53 KDMX 190823
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
323 AM CDT SUN MAY 19 2013
IAC025-161-190833-
/O.CAN.KDMX.SV.W.0037.000000T0000Z-130519T0830Z/
SAC IA-CALHOUN IA-
323 AM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR CALHOUN AND SAC COUNTIES IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4281 9491 4275 9445 4267 9425 4253 9435
4253 9436 4256 9445 4257 9492
TIME...MOT...LOC 0823Z 211DEG 44KT 4273 9487 4269 9447
4257 9430
$$
IAC091-151-187-190830-
/O.CON.KDMX.SV.W.0037.000000T0000Z-130519T0830Z/
POCAHONTAS IA-HUMBOLDT IA-WEBSTER IA-
323 AM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WEBSTER...SOUTHWESTERN HUMBOLDT AND SOUTHERN POCAHONTAS COUNTIES
UNTIL 330 AM CDT...
AT 321 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHEAST OF ALBERT CITY TO 10 MILES
NORTH OF MANSON TO 8 MILES NORTHWEST OF FORT DODGE...AND MOVING
NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
POCAHONTAS...PIONEER AND GILMORE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4281 9491 4275 9445 4267 9425 4253 9435
4253 9436 4256 9445 4257 9492
TIME...MOT...LOC 0823Z 211DEG 44KT 4273 9487 4269 9447
4257 9430
HAIL...0.75IN
WIND...60MPH
$$
BEERENDS497
WWUS53 KDMX 190834
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
334 AM CDT SUN MAY 19 2013
IAC091-151-187-190844-
/O.EXP.KDMX.SV.W.0037.000000T0000Z-130519T0830Z/
POCAHONTAS IA-HUMBOLDT IA-WEBSTER IA-
334 AM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WEBSTER...
SOUTHWESTERN HUMBOLDT AND SOUTHERN POCAHONTAS COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4281 9491 4275 9445 4267 9425 4253 9435
4253 9436 4256 9445 4257 9492
TIME...MOT...LOC 0823Z 211DEG 44KT 4273 9487 4269 9447
4257 9430
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 11:52 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 18, 11:52 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1152 PM CDT SAT MAY 18 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 330 PM CDT SAT MAY 18 2013 MAIN CONCERNS TONIGHT WILL BE EXTENT OF CONVECTION ACROSS THE FORECAST AREA LATE NIGHT AND INTO EARLY MORNING. MODELS SIMILAR IN TIMING BUT VERY LITTLE AGREEMENT IN AREAL COVERAGE/PLACEMENT OF RAINFALL OVERNIGHT SO CONFIDENCE LOW AT THIS TIME. SYNOPTIC SETUP SHOWS APPROACHING H700 SHORTWAVE OVER PANHANDLE AREA OF TEXAS/OK NOW AND SIMPLE TIME OF ARRIVAL TOOL SHOWS AT CURRENT SPEED WILL ARRIVE INTO SW COUNTIES AFT 07Z AND INTO CENTRAL IOWA BY ABOUT 10Z...FAVORED TIME FOR NOCTURNAL CONVECTION. THIS CORRELATES PRETTY WELL WITH INCREASING WIND FIELDS FROM THE GFS OVERNIGHT WITH H850 40KT JET ENTERING AREA AND SUFFICIENT SPEED SHEAR FROM H700/H500 OF 40-60KTS RESPECTIVELY FROM 08-12Z. SFC BOUNDARY LOOKS TO MAKE IT AS FAR NORTH AS IA/MO BORDER BY 12Z AS WELL. MOISTURE IS QUITE HIGH FOR THIS EVENT WITH PWATS BY 12Z APPROACHING +90-95% LEVEL OF CLIMATOLOGICAL MAX AND NEAR 2 STANDARD DEVIATIONS FROM NORMAL. WARM CLOUD DEPTHS LOOK FAIRLY IMPRESSIVE WITH 10-11KFT EXPECTED LATE TONIGHT AND A GOOD SHARE OF SUNDAY AS WELL. WITH EXPECTED SHORT WAVE AND FORECAST CONDITIONS...HAVE SOME CONCERNS ABOUT LOCALLY HEAVY RAINFALL AND POTENTIAL FOR ISOLATED FLASH FLOODING OVER THE WEST/SOUTHWEST AREAS SHOULD MCS HOLD TOGETHER AS IT TRACKS NORTHEAST. CURRENT 3 HR GRIDDED FLASH FLOOD GUIDANCE OF +2-3 INCHES REMAINS PRETTY HIGH OVER MUCH OF SOUTHERN 2 TIER COUNTIES...BUT WEST OF I35 AND AREAS NORTH OF THERE HAVE LOWER VALUES OF 1.75 TO 2 INCHES IN GENERAL. WITH HIGH PWATS AND SIGNIFICANT WARM CLOUD DEPTHS COMBINED WITH SHORT WAVE WE CLOUD SEE ISOLATED RAINFALL AMOUNTS OF 1 TO 2+ INCHES OVER THE SOUTHWEST TO CENTRAL COUNTIES BY 12Z...WITHIN TRACK OF MCS. THE CHALLENGE REMAINS HOWEVER...IN THAT THE 4 KM WRF AND HRRR WILL NEED TO WATCH THIS THROUGH EVENING TO SEE HOW SITUATION EVOLVES. LOWS OVERNIGHT WILL BE QUITE MILD AGAIN WITH INCREASING MOISTURE PUTTING A CAP ON MINS IN THE LOWER TO MID 60S. SOME CONCERN REMAINS ABOUT POTENTIAL FOR SEVERE OVERNIGHT...BUT IF ANY OCCURS WILL BE MAINLY FOR LARGE HAIL OVER THE WEST. .LONG TERM.../SUNDAY THROUGH SATURDAY/... ISSUED AT 330 PM CDT SAT MAY 18 2013 MAIN FORECAST CONCERN REMAINS FOCUSED ON ACTIVE WEATHER PATTERN DEVELOPING OVER THE NEXT SEVERAL DAYS. MODELS IN GOOD AGREEMENT THROUGH EARLY IN THE WEEK WITH CUTOFF LOW LINGERING THROUGH THURSDAY. LEANED A BLEND OF THE NAM12 AND ARW-WRF FOR TIMING AND TRENDS TOMORROW INTO TOMORROW NIGHT...THEN A GFS/ECMWF THROUGH MIDWEEK. .SUNDAY INTO MONDAY...STRONG 500MB TROUGH DIGS INTO THE CENTRAL PLAINS TONIGHT AND SLOWLY MAKE ITS WAS INTO THE MIDWEST BY TOMORROW. FIRST SHORTWAVE THAT MAY SPAWN THUNDERSTORMS OVERNIGHT TONIGHT LINGERS INTO NORTHERN IOWA THROUGH SUNDAY MORNING AND DIMINISH AS THE LLJ DECREASES. DECREASED POPS ACROSS THE SOUTH CONSIDERABLY UNTIL THE LATE AFTERNOON BEFORE REDEVELOPMENT BY THE AFTERNOON BEFORE NEXT SHORTWAVE EJECTS ACROSS THE CENTRAL PLAINS AND INTO MO/IA BY 00Z MONDAY. DESTABILIZATION OCCURS LATE SUNDAY MORNING AND INTO THE AFTERNOON AS THE 0-3KM ML CAPE INCREASES TO 800 TO NEAR 2000 J/KG OVER CENTRAL AND SOUTHERN IOWA BY 00Z MONDAY WITH BREAK BETWEEN SHORTWAVES. SURFACE BASED CAPE INCREASES TO OVER 2500 J/KG BY THE SAME TIME AND LOCATION. LOW LEVEL SHEAR MORE FAVORABLE FOR TORNADIC DEVELOPMENT ACROSS FAR SOUTHWEST IOWA WHERE 0-1KM SHEAR INCREASE TO 20-25 KNOTS...MORE IN THE 10 TO 15 KNOTS RANGE FURTHER NORTH. DEEP LAYER SHEAR FAVORABLE FOR LONG LIVED STORMS LATE TOMORROW AFTERNOON INTO THE EVENING HOURS. KEPT MENTION OF SEVERE WX FOR SOUTHERN PORTIONS OF THE FORECAST AREA SUNDAY LATE AFTERNOON AND INTO THE EVENING. IN ADDITION TO SEVERE POTENTIAL...HEAVY RAIN LOOKS IMMINENT AS WELL WITH WARM LAYER CLOUD DEPTHS RANGING AROUND 11000 FEET AND PRECIPITABLE WATER VALUES IN THE 1.5 TO 1.75 INCH RANGE. CORFIDI VECTORS INDICATING TRAINING STORMS TOMORROW NIGHT LEADING TO FLASH FLOODING POTENTIAL. STORMS LOOK TO PUSH INTO NORTHERN IOWA EARLY MONDAY MORNING AND LOWERED POPS IN CENTRAL AND SOUTHERN IOWA. .TUESDAY THROUGH SATURDAY...UPPER LOW BECOMES CUTOFF AND LINGERS OVER THE REGION BEFORE FINALLY MOVES EAST BY THURSDAY MORNING. SEVERE WEATHER CHANCES LOOK MINIMAL...BUT ADDITIONAL PERIODS OF RAIN ARE LIKELY INTO THURSDAY. TEMPERATURES LOOK TO BE NEAR OR SLIGHTLY BELOW NORMAL BY WEDNESDAY AND THROUGH LATE IN THE WEEK. && .AVIATION...19/06Z ISSUED AT 1152 PM CDT SAT MAY 18 2013 LINE OF STORMS BEGINNING TO CROSS THE IA/NE BORDER WITH A SECOND SEGMENT COMING UP FROM KS. THE LINE OF STORMS OVER NE SHOULD WEAKEN WHILE THE STORMS OVER KS SHOULD LIFT ACROSS CENTRAL IOWA THROUGH 12-15Z. HEAVY RAIN POTENTIAL WITH THESE STORMS AS WELL AS AN ISOLATED STRONG WIND OR LARGE HAIL THREAT BUT STORMS WILL BE LIFTING INTO A LITTLE LESS FAVORABLE AIR. I AM EXPECTING A BREAK FROM 15Z-19Z BUT HOW FAST WE BREAK OUT OF THE CLOUDS AND DESTABILIZE WILL PLAY A ROLE IN HOW QUICKLY STORMS REDEVELOP. A STRONG UPPER LEVEL FEATURE WILL MOVE IN BY 21Z AND SWING NE THROUGH THE END OF THE TAF PERIOD BRINGING ANOTHER ROUND OF THUNDERSTORMS...SOME WITH THE POTENTIAL FOR DAMAGING WIND AND LARGE HAIL. THE BEST THREAT WOULD BE OVER KDSM WITH KOTM AND KFOD ON THE FRINGE OF THE THREAT AREA. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV LONG TERM...PODRAZIK AVIATION...FAB
Hazardous weather outlook, May 18, 5:17 AM CDT, 21 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 517 AM CDT SAT MAY 18 2013 IAZ044>047-057>061-070>075-081>086-092>097-191100- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 517 AM CDT SAT MAY 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO PUSH INTO THE AREA LATE TONIGHT. THERE IS SOME THREAT OF LARGE HAIL WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF THUNDERSTORMS ARE FORECAST SUNDAY THROUGH TUESDAY. THERE IS A THREAT FOR SEVERE WEATHER SUNDAY INTO MONDAY WITH THE MOST SIGNIFICANT POTENTIAL SUNDAY AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO ARE POSSIBLE...ESPECIALLY LATE IN THE DAY ON SUNDAY. ADDITIONAL SEVERE WEATHER WILL BE POSSIBLE ON MONDAY...MAINLY EAST OF INTERSTATE 35 WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED SUNDAY AFTERNOON AND EVENING. ADDITIONAL ACTIVATION MAY BE NEEDED ON MONDAY. IAZ004>007-015>017-023>028-033>039-048>050-062-191100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA- POWESHIEK- 517 AM CDT SAT MAY 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT. THERE IS SOME THREAT OF LARGE HAIL FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF THUNDERSTORMS ARE FORECAST SUNDAY THROUGH TUESDAY. THERE IS THE THREAT FOR SEVERE WEATHER SUNDAY INTO MONDAY. HE MOST SIGNIFICANT POTENTIAL EXISTS SUNDAY AFTERNOON AND EVENING WHEN LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO ARE POSSIBLE. THERE IS SOME THREAT FOR ADDITIONAL ISOLATED SEVERE WEATHER INTO MONDAY WITH LARGE HAIL AND DAMAGING WINDS...MAINLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING. CC
In the hours before
Special weather statement, May 19, 2:10 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 210 AM CDT SUN MAY 19 2013 IAZ044-045-057-190815- AUDUBON-CARROLL-CRAWFORD- 210 AM CDT SUN MAY 19 2013 ...GUSTY WINDS AND SMALL HAIL POSSIBLE... AT 206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTHEAST OF DENISON...MOVING NORTH AT 40 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANILLA... GRAY... ASPINWALL... TEMPLETON... MANNING... DENISON... VAIL... HALBUR... DELOIT... WESTSIDE... ARCADIA... KIRON... BREDA... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Special weather statement, May 19, 2:43 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 243 AM CDT SUN MAY 19 2013 IAZ033>035-045-046-190815- CALHOUN-CARROLL-GREENE-SAC-WEBSTER- 243 AM CDT SUN MAY 19 2013 ...GUSTY WINDS POSSIBLE... AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH CENTRAL SAC COUNTY TO SOUTH CENTRAL CALHOUN COUNTY TO CENTRAL GREENE COUNTY... MOVING NORTHEAST AT 45 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... YETTER... LOHRVILLE... SCHALLER... ROCKWELL CITY... RINARD... FARNHAMVILLE... SOMERS... SAC CITY... LYTTON... GOWRIE... EARLY... NEMAHA... KNIERIM... JOLLEY... CALLENDER... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. BEERENDS
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:07 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 23 min |
| May 19, 3:04 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion | 26 min |
| May 19, 3:33 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Humboldt, Kossuth, Palo Alto | 42 min |
| May 19, 3:55 AM CDT | Severe Thunderstorm Warning | DMX | Hancock, Wright | 50 min |
| May 19, 4:19 AM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago | 56 min |
| May 19, 3:57 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 33 min |
| May 19, 4:34 PM CDT | Flash Flood Warning | DMX | Crawford | 6 hr |
| May 19, 4:59 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 46 min |
| May 19, 5:39 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Webster | 51 min |
| May 19, 5:43 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Guthrie | 47 min |
| May 19, 5:45 PM CDT | Tornado Warning | DMX | Calhoun, Pocahontas, Webster | 45 min |
| May 19, 6:10 PM CDT | Flash Flood Warning | DMX | Adair, Adams, Cass | 6 hr |
| May 19, 6:14 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Greene, Guthrie, Madison | 46 min |
| May 19, 6:23 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth | 52 min |
| May 19, 6:27 PM CDT | Tornado Warning | DMX | Dallas, Guthrie, Madison | 33 min |
| May 19, 6:35 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Warren | 40 min |
| May 19, 6:42 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk, Story | 48 min |
| May 19, 6:49 PM CDT | Tornado Warning | DMX | Polk, Story | 26 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.